MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed, 3.80mm x 20mm, concentric, de novo target lesion with a bend of <= 45 degrees was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.00mm x 20mm emerge balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured at nominal pressure.The device was removed, and the procedure was completed with another of same device.There were no patient complications were reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed, 3.80mm x 20mm, concentric, de novo target lesion with a bend of <= 45 degrees was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.00mm x 20mm emerge balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured at nominal pressure.The device was removed, and the procedure was completed with another of same device.There were no patient complications were reported and the patient status was stable.It was further reported that the balloon was inflated three times at 14 atmospheres for 5 to 8 seconds.
 
Additional Manufacturer Narrative
E1 - (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6) b5 - describe event or problem updated.Device evaluated by mfr.: returned product consisted of an emerge mr balloon catheter.The device was visually and microscopically examined.There was contrast in the inflation lumen and the balloon.The balloon was tightly folded.The device was prepped with a new inflation device filled with water and connected to the inflation port to inflate the device.The device inflated and deflated to rated burst pressure with no issue.There was no damage or irregularities found to the device.Product analysis could not confirm reported event as the device inflated to rated burst pressure and deflated with no issue.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17206285
Report Number2124215-2023-33284
Device Sequence Number20218922
Product Code LOX
UDI-Device Identifier08714729806301
UDI-Public08714729806301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0029796993
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/02/2023
08/21/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date07/05/2023
09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight55 KG